Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Developed vaginal cuff tear after hysterectomy. Told to have thin tissue. What have caused this?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I had hystorectomy aug. 23 late Saturday the 9th of nov.I developed a vaginal cuff tear. the docs fixed it but also said the tissue was very thin but wouldn't really answer y or if this could happen again? I do have sjogren and smoke like 1/2 pack a day workin on quiting. anywaays what causes vaginal tissue thining? should I be concerned in the future?
Posted Tue, 3 Dec 2013 in Vaginal and Uterus Health
Answered by Dr. Sree Gouri SR 33 minutes later
Brief Answer: Infection, post coital tear etc. Detailed Answer: Hi, Thanks for the query. The possible causes for vaginal cuff tear after hysterectomy are : - Infection of the vault. - Post coital tear. -Active granulation tissue at the vault. - Lifting heavy weights, straining during passing stools, coughing etc are rare possible causes. -Sjogren syndrome can lead to vaginal dryness. That can act as a additive factor for above causes. Usually vaginal tissue thinning is not seen in young age. That can be seen in postmenopausal woman due to hormonal imbalance. As you mentioned your age as 24, this possibility is less in your case. Though you underwent hysterectomy, ovaries might be retained, which will maintain the hormonal levels. If the tear is due to above mentioned causes, that can be cured by repair and treating the cause. Possibly it may not recur. If needed use vaginal lubricants to avoid dryness with your doctor's advice. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: Developed vaginal cuff tear after hysterectomy. Told to have thin tissue. What have caused this? 7 hours later
it was cause due to intercourse but I. was told its very rare at ten weeks and when they repaired the tear they said the tissue was vert thin. i did mmaintain my ovarys and I had my fsh tested a few weeks ago prior due to hot flashes ( which ended up be due to an increase in my cymbalta) and. it was normal. the doctors didn't advise anythin for special treatment I had 2 rounds of antibiotics in the hospital. the doctor who did the original surgery said. I have no lifft restrictions just not in in the vagin. the doctor who did the repair said to take it as easy as possible. which leads to what I'm supposed to do as far as restrictions. why do I have vaginal tissue lining? and the risk of re-acurence?
Answered by Dr. Sree Gouri SR 11 hours later
Brief Answer: Less possibility of recurrence, abstinence for 2 w Detailed Answer: Hi, Post coital tears are common in normal women also. It can occur due to disparity between the genital organs, faulty position etc. After surgery as some alterations occur in the vaginal length and width that can be one cause for the tear. Usually these type of tears won't recur. Better to be careful in future. And maintain abstinence for 2 weeks. As your ovaries retained and FSH level is normal, no need of any medication except lubricants during intercourse. As it is 10 weeks over after surgery you can do routine work as told by your doctor. But better to be a little bit cautious while lifting weights to be on safe side. Usually vaginal thinning won't occur in young age as I told previously. So possibly this problem may not recur in future. Don't worry.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor